| Catalog Number |
60000000L |
| Medical Device Problem Codes |
Circuit Failure (1089); Gas/Air Leak (2946)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the biomed called and stated that this arctic sun device loaner was giving alert 02 during use.Per additional information from 22may2025, it was reported that they already had the biomed look at the arctic sun device, but they were not able to help.Therapy started around 1600.They were getting alert 02 (low flow).Flow 0lpm, inlet pressure (ip) was -8.2psi, circulation pump command (cpc) was 0 percentage, cv 0.S/n (b)(6).Had nurse disconnect and reconnect the pads using proper technique and check for any kinks.The day nurse, came on the phone and said the pad did not have any velcro dots, so they were not sure if it was an issue with the pad.They got back on the phone, asked for clarification (were the straps missing, or just the dots on the pad).They were unsure as they had not inspected the pad yet.Flow rate (fr) was 0lpm, inlet pressure (ip) was -6psi, circulation pump command (cpc) was12 percentage, pump hours 1849.6, system hours 2262.8.Stopped therapy and disconnected pads.Started therapy in manual mode.Flow rate (fr) was1.8lpm, inlet pressure (ip) was-7.1psi, circulation pump command (cpc) was 50%.Asked nurse to inspect fluid delivery line (fdl).No visible signs of damage and properly seated.Reconnected the pad.Flow rate (fr) was 1.0lpm, inlet pressure (ip) was -7psi, circulation pump command (cpc) was 34 percentage.Disabled manual control and resumed therapy, flow rate (fr) was1.8lpm, inlet pressure (ip) was -7.2psi, circulation pump command (cpc) was 35 percentage.Suggested sending device to biomed once therapy was complete for inspection.The values did get to normal range, but it took a longer period of time to stabilize than normal.
Additional Manufacturer Narrative
This supplemental mdr is being submitted to capture the investigation details.There were no health consequences or impact to the patient.A review of the risk document was performed for the investigation.The reported event is addressed, and based on this review, the risk is acceptable; therefore, this event is not reportable.The reported issue was confirmed.The root cause of the reported issue is a failed pressure transducer.The device was evaluated upon receipt.During the evaluation it was found that low flow and pressure holding at -3.0psi without an fdl is caused by a fault in the pressure transducer.Pressure transducer was replaced.Control panel coin cell was preventively replaced.Graphics software was updated from 1.0.5 to 1.1.0, which includes resetting pump hours to "0".Reset the device to default settings which includes deleting any patient data that was currently on the device.Unit was cleaned.The arctic sun passed functionality testing in compliance with manufacturer specifications, functions normally and is ready for use.The complaint or reported issue was confirmed through other elements of the investigation to not be labeling or packaging related.A dhr review is not required as the reported event is not an out of box failure and therefore the reported event is not manufacturing related.All available udi information is being provided.Correction: d, f, h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the biomed called and stated that this arctic sun device loaner was giving alert 02 during use.Per additional information from 22may2025, it was reported that they already had the biomed look at the arctic sun device, but they were not able to help.Therapy started around 1600.They were getting alert 02 (low flow).Flow 0lpm, inlet pressure (ip) was -8.2psi, circulation pump command (cpc) was 0 percentage, cv 0.S/n (b)(6).Had nurse disconnect and reconnect the pads using proper technique and check for any kinks.The day nurse, came on the phone and said the pad did not have any velcro dots, so they were not sure if it was an issue with the pad.They got back on the phone, asked for clarification (were the straps missing, or just the dots on the pad).They were unsure as they had not inspected the pad yet.Flow rate (fr) was 0lpm, inlet pressure (ip) was -6psi, circulation pump command (cpc) was12 percentage, pump hours 1849.6, system hours 2262.8.Stopped therapy and disconnected pads.Started therapy in manual mode.Flow rate (fr) was1.8lpm, inlet pressure (ip) was-7.1psi, circulation pump command (cpc) was 50%.Asked nurse to inspect fluid delivery line (fdl).No visible signs of damage and properly seated.Reconnected the pad.Flow rate (fr) was 1.0lpm, inlet pressure (ip) was -7psi, circulation pump command (cpc) was 34 percentage.Disabled manual control and resumed therapy, flow rate (fr) was1.8lpm, inlet pressure (ip) was -7.2psi, circulation pump command (cpc) was 35 percentage.Suggested sending device to biomed once therapy was complete for inspection.The values did get to normal range, but it took a longer period of time to stabilize than normal.Per follow up information received via task on 17jun2025, as work order update, biomed has already ran a functional check and was getting good flow.Biomed sent the case file over and saw good flow for a neonate pad 1.4 lpm, but there were a couple times where the flow dropped and the system maintained psi at -7.0, suspect a kinked pad or user disconnected the pad for a short period of time might be to reroute tubing.Updated on 23may2025 biomed ran additional test after spoke and appeared the pressure transducer was having intermittent issues and was getting low flow again using a shunt, flow was 0.5 lpm and inlet pressure (ip) was -7.0, stopped the unit and removed the fluid delivery line (fdl) and it stayed at -3.0 psi.Spoke with nurse who confirmed they swapped to a second device and the patient completed therapy after a few days.Biomed picked up the first device.